Alert archive / Tennessee / Flash Flood Warnings in 2009
Flash Flood Warning 66, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Sep 18, 2009, 3:55 PM CDT for Dickson County, Hickman County, Humphreys County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2009, 3:55 PM CDT (20:55 UTC)
- Expired
- Sep 18, 2009, 6:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dickson County, TN, Hickman County, TN, Humphreys County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 840 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 182055 FFWOHX TNC043-081-085-182345- /O.NEW.KOHX.FF.W.0066.090918T2055Z-090918T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 355 PM CDT FRI SEP 18 2009 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN DICKSON COUNTY IN MIDDLE TENNESSEE... NORTH CENTRAL HICKMAN COUNTY IN MIDDLE TENNESSEE... EAST CENTRAL HUMPHREYS COUNTY IN MIDDLE TENNESSEE... * UNTIL 645 PM CDT * AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINFALL ABOUT 5 MILES SOUTHWEST OF DICKSON. 1 TO 2 INCHES OF RAIN HAS FALLEN DURING THE PAST HOUR...WITH MORE THAN 2 INCHES IN SOME SPOTS. * THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE TO AFFECT THIS AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3604 8760 3607 8732 3594 8734 3590 8764 $$ 13
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 3:07 PM CDT, 48 minutes earlier.
Area forecast discussion, Sep 18, 3:07 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 307 PM CDT FRI SEP 18 2009 .DISCUSSION... FORECAST REASONING WILL BE BASED ON A MODEL SOLUTIONS COMPROMISE UNLESS OTHERWISE NOTED. CURRENTLY...SFC LOW STILL POSITIONED ACROSS CNTRL LA WITH AN INVERTED SFC TROUGH MAINLY ACROSS W PORTIONS OF MID STATE. UPPER LEVEL LOW ACROSS SE LA...WITH SCT SHWRS AND ISOLATED TSTMS...MAINLY ALONG AND WEST OF INTERSTATE 65. FORECAST QUANDARIES...WITH GENERALLY AT THE MOST A QUARTER TO AS MUCH AS A HALF INCH OF RAIN EXPECTED AFTER 7 PM THRU THE REMINDER OF THE NIGHT...AND WITH EXPECTED RAINFALL AMOUNTS OF UP TO ONE INCH ACROSS MAINLY SW PORTIONS OF THE MID STATE BY SAT EVENING... WILL AT THIS TIME LET THE FLASH FLOOD WATCH EXPIRE AS OF 7 PM THIS EVENING. AM NOT CANCELING AT THIS TIME WITH SOME STORMS THIS AFTERNOON STILL PRODUCING ONE HALF TO AROUND ONE INCH OF RAINFALL ACROSS THE MID STATE...MAINLY ALONG AND WEST OF INTERSTATE 65. THIS SHOULD BEGIN TO DISSIPATE IN COVERAGE AREA AFTER 7 PM. WILL INCLUDE A LATE AFTERNOON FORECAST PERIOD IN ZONES TO DEAL WITH ONGOING CONVECTION. MODELS CONTINUING TO SHOW MOVEMENT OF SFC LOW TO THE N...BEING NEAR THE MO BOOTHEEL...WITH SFC FRONT FORMING TO OUR S AND MOVING N ACROSS THE MID STATE AS A WARM FRONT...POSITIONED ACROSS S KY...ON SUN. UPPER LEVEL LOW WILL BECOME DIFFUSE BY THIS EVENING...AND WILL JUST CARRY SLIGHT CHANCE OF SHOWERS TONIGHT. DESPITE UPPER LEVEL LOW BECOMING DIFFUSE...DEEP MOISTURE ASSOCIATED WITH S TO SWLY FLOW IS ANTICIPATED TO STILL CONTINUE THRU THE FORECAST PERIOD AS UPPER LEVEL CLOSED LOW EVENTUALLY DEVELOPS ACROSS THE CNTRL PLAINS BY LATE NEXT WEEK AND A COLD FRONT FINALLY APPROACHES THE AREA BY NEXT WEEKEND. WITH ALL THIS IN MIND...WILL GO WITH LIKELY SHWRS AND A SLIGHT CHANCE OF TSTMS THRU SUN EVENING. WILL CONTINUE A GENERAL TREND OF SCT SHWRS/TSTMS THRU NEXT WEEK INTO NEXT WEEKEND. RAINFALL AMOUNTS SUN THRU 00Z WED COULD AGAIN BE IN THE RANGE OF AROUND ONE TO AROUND TWO INCHES EACH DAY...WITH TOTAL RAINFALL AMOUNTS DURING THIS PERIOD OF UP TO FOUR INCHES OR MORE POSSIBLE. A FLASH FLOOD WATCH MAY NEED TO BE ISSUED AGAIN LATER THIS WEEKEND AND INTO EARLY NEXT WEEK. AS FOR TEMPS...LOOKING AT LOWS...WILL REMAIN IN THE MID TO UPPER 60S FOR LOWS THRU AT LEAST THE FIRST HALF OF THE FORECAST PERIOD...WITH A SLIGHT COOLING TREND INTO THE LOWER TO MID 60S BY NEXT WEEKEND. AS FOR HIGHS...WILL START IN THE MID 70S TO LOWER 80S FOR HIGHS OVER THE WEEKEND...WITH A GRADUAL WARMING TREND INTO THE UPPER 70S TO LOWER 80S NEXT WEEK INTO NEXT WEEKEND. THIS WILL PUT US NEAR OR SLIGHTLY ABOVE CLIMATOLOGICAL NORMS FOR HIGHS/LOWS THRU THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 67 79 68 79 / 20 60 60 70 CLARKSVILLE 65 79 68 79 / 20 60 60 70 CROSSVILLE 65 75 66 76 / 20 60 60 70 COLUMBIA 68 79 68 79 / 20 60 60 70 LAWRENCEBURG 69 80 68 80 / 20 60 60 70 WAVERLY 67 79 68 80 / 20 60 60 70 && .OHX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TNZ005>011-022>034- 056>066-075-077>080-093>095. && 31/JBW
Hazardous weather outlook, Sep 18, 5:53 AM CDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 553 AM CDT FRI SEP 18 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-191100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 553 AM CDT FRI SEP 18 2009 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THE FOLLOWING WEATHER HAZARD(S) ARE IN EFFECT... ...A FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING... RECENT HEAVY RAINFALL HAS FLOODING IN SEVERAL AREAS. MORE RAIN IS EXPECTED TODAY WITH ONE HALF INCH TO ONE INCH OF ADDITIONAL RAINFALL. GIVEN THE SATURATED GROUNDS...EVEN THESE SMALLER AMOUNTS MAY CAUSE ADDITIONAL FLOODING. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.SRH.NOAA.GOV/OHX OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS WITH CONTINUE THROUGH THE WEEKEND AND INTO THE FIRST HALF OF THE NEXT WEEK BEFORE TAPERING OFF ON WEDNESDAY. GIVEN THE CONTINUING CHANCE OF RAINFALL...ADDITIONAL FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 10:32 PM CDT | River Flood Advisory | OHX | Rutherford | 19 hr |
Nearby
Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.